CSN Login
Members Online: 11

non small cell lung cancer stage lV

lwimberley
Posts: 5
Joined: Jul 2001

Sometimes it is hard to believe that my husband has cancer, only by the reminder of bald head. We will have his second treatment on Friday. I am scared that this second treatment will make him feel worse that the first one. He is on the combination of taxol and carboplatin no radiation yet. His cancer is in his blood as well. Can anyone tell me if they have tried any homeopathic treatments along with the conventional treatments? Also, can you tell me if you felt the same through your chemo treatments, or if you felt worse the further along you got in your treatments? Thanks in advance. lwimberley

loulou
Posts: 66
Joined: Sep 2000

My experience with taxol, and carboplatin was not to bad. Usually the third day after my treatment I would start getting body aches, expecially in my legs, and that lasted about three days. I would also get tired then. Then I would start feeling pretty good again. It pretty much stayed that way through out my treatment. I will say that with each treatment I would get more tired, but I figured I would recover from that (which I did). So, I think if your husband didn't get sick from the first treatment he probably won't from the second treatment. He should think of chemo as a wonderful weapon, and chemo is a good thing.

Hope this helps!
loulou

lwimberley
Posts: 5
Joined: Jul 2001

Loulou, You have been worlds of help. The unknown always makes one fearful. The more I learn the better I feel about our fight through this disease. Have you been cancer free for a year? Will you continue with treatments or are you on a watch and see basis? Also, where did you go for your treatments? Thanks! lwimberley

tfarry0001
Posts: 1
Joined: Aug 2001

Hi! I'm more than nervous than you. I'm going to go have this chemo therapy in four days for the first time and have never had anything before in my life. So, I'm learning and if anybody has any hints... or you have any hints... please, let me know.

grammy
Posts: 20
Joined: Aug 2000

tfarry0001, there is no need to be nervous you will do just great I am sure. The only side affects I had with 18 taxol and carbo was hair loss and being sleepy. Listen to you body and if you feel like going to bed at 6:00 and sleeping until 10:00 a.m. just do it. I will admit I was very emotional my first day just before they started the treatment but that was because it was concrete evidence of my cancer. The people you will meet in the treatment room are the best you will find anywhere.
Good luck and let us know how it went.
Jenelle

loulou
Posts: 66
Joined: Sep 2000

tfarry0001 - It is so scary, but it's because you can't believe this is happening to you. Try, try really hard to think of chemo as one of your powerful weapons against thoose cancer cells. Try hard to make your treatment days fun. My sister-in-law alway's came along with me, and we would alway's do crafts, and have a nice lunch. My treatments lasted 5 1/2 hrs, so it was a long day. My chemo was Taxol, and Carboplatin, I didn't get sick. I did loose my hair, three days after treatment I got body aches that would only last about 4 days, and I did get a little tired with each treatment. But I figured I could handle that. I did.... So don't hate chemo, use it along with your mental power against cancer. Don't stop living, keep living!!!!

loulou

LloydMicheal
Posts: 3
Joined: Aug 2007

I am sorry,but never give up!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network